Alert archive / Oregon / Wind Advisories in 2008
Wind Advisory 10, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Nov 11, 2008, 11:56 AM PST for Lake County, Oregon. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2008, 11:56 AM PST (19:56 UTC)
- Expired
- Nov 11, 2008, 7:57 PM PST
- In force
- 8 hr
- Issued by
- NWS Medford, OR
County Lake County, OR
The radar
The Medford radar (KMAX), 207 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 7.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 111956 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1156 AM PST TUE NOV 11 2008 ...STRONG SOUTH WINDS FOR THE SOUTH OREGON COAST TODAY... .A STRONG WARM FRONT WILL MOVE INTO THE REGION TODAY WITH GUSTY SOUTHWEST WINDS ACROSS THE SOUTH OREGON COAST. THESE WINDS MAY PRODUCE WIND DAMAGE AND POWER OUTAGES FOR COASTAL COMMUNITIES. ORZ021-022-120000- /O.CON.KMFR.HW.W.0006.000000T0000Z-081112T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1156 AM PST TUE NOV 11 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SOUTH WINDS WILL CONTINUE AT 30 TO 40 MPH AT THE COAST LATER THIS MORNING. GUSTS TO 60 MPH ARE POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ORZ031-120400- /O.NEW.KMFR.WI.Y.0010.081111T1956Z-081112T0400Z/ CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 1156 AM PST TUE NOV 11 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. SOUTHWEST WINDS 25 TO 35 MPH WITH FREQUENT GUSTS TO 55 MPH WILL CONTINUE ALONG SECTIONS OF HIGHWAY 31...ESPECIALLY BETWEEN PAISLEY AND SILVER LAKE. WIND GUSTS ARE EXPECTED TO DECREASE TO 40 MPH LATER THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS76 KMFR 112000 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1200 PM PST TUE NOV 11 2008 ORZ021-022-120000- /O.CON.KMFR.HW.W.0006.000000T0000Z-081112T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1200 PM PST TUE NOV 11 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SOUTH WINDS WILL CONTINUE AT 30 TO 40 MPH AT THE COAST LATER THIS MORNING. GUSTS TO 60 MPH ARE POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ORZ031-120400- /O.CON.KMFR.WI.Y.0010.000000T0000Z-081112T0400Z/ CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 1200 PM PST TUE NOV 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. SOUTHWEST WINDS 25 TO 35 MPH WITH FREQUENT GUSTS TO 55 MPH WILL CONTINUE ALONG SECTIONS OF HIGHWAY 31...ESPECIALLY BETWEEN PAISLEY AND SILVER LAKE. WIND GUSTS ARE EXPECTED TO DECREASE TO 40 MPH LATER THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KMFR 112137 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 137 PM PST TUE NOV 11 2008 ORZ021-022-112245- /O.CAN.KMFR.HW.W.0006.000000T0000Z-081112T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 137 PM PST TUE NOV 11 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WARNING. SUSTAINED WINDS ALONG THE COAST ARE EXPECTED TO REMAIN BELOW 40 MPH AT THE COAST THIS AFTERNOON. HOWEVER...OCCASIONAL GUSTS OF 40 MPH CAN BE EXPECTED INTO EARLY THIS EVENING. $$ ORZ031-120400- /O.CON.KMFR.WI.Y.0010.000000T0000Z-081112T0400Z/ CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 137 PM PST TUE NOV 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. SOUTHWEST WINDS 25 TO 35 MPH WITH FREQUENT GUSTS TO 55 MPH WILL CONTINUE ALONG SECTIONS OF HIGHWAY 31...ESPECIALLY BETWEEN PAISLEY AND SILVER LAKE. WIND GUSTS ARE EXPECTED TO DECREASE TO 40 MPH LATER THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ PETRUCELLI
000 WWUS76 KMFR 120357 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 757 PM PST TUE NOV 11 2008 ORZ031-120500- /O.CAN.KMFR.WI.Y.0010.000000T0000Z-081112T0400Z/ CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 757 PM PST TUE NOV 11 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. SOUTHWEST WINDS IN CENTRAL AND EASTERN LAKE COUNTY WILL VEER TO THE WEST AND CONTINUE TO DIMINISH OVERNIGHT. EARLIER THIS AFTERNOON...SUMMER LAKE REPORTED WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 50 MPH. $$ DW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Nov 11, 8:25 AM PST, 3 hours 31 minutes earlier.
Area forecast discussion, Nov 11, 8:25 AM PST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
825 AM PST TUE NOV 11 2008
.DISCUSSION...HAVE MADE UPDATES TO INCREASE POPS AND QPF AMOUNTS
FOR TODAY. RAIN WILL CONTINUE OVER MOST OF THE CWA TODAY AS A WARM
FRONT MOVES THROUGH THE AREA. WINDS AT KONP AND KAST HAVE
INCREASED IN THE PAST HOUR AND WOULD EXPECT THE SAME TO OCCUR
ALONG OUR COAST LATER THIS MORNING AND AFTERNOON...BEFORE
GRADUALLY DECREASING THIS EVENING. THE 12Z NAM SUGGEST
PRECIPITATION WILL DECREASE THIS EVENING...THEN FOR THE MOST PART
END OVERNIGHT TONIGHT AS THE WARM FRONT LIFTS NORTHWARD. A COLD
FRONT WILL THEN MOVE INTO THE AREA WEDNESDAY AFTERNOON AND
EVENING.
&&
.AVIATION...CIGS WILL REMAIN NEAR OR BELOW LIFR TODAY WITH AMPLE
LOW LEVEL MOISTURE OVER THE REGION TODAY. DEPENDING ON RAINFALL
RATES...VISIBILITIES WILL BE REDUCED WITH SOME LOCATIONS DROPPING
BELOW 2 MILES. THERE IS STILL EVIDENCE THAT A COASTAL JET WILL BE
FORMING ALONG THE COAST LATER THIS MORNING INTO EARLY THIS
AFTERNOON WHICH COULD STILL LEAD TO WIND SPEED SHEAR NEAR 2000
FEET. THE LOW LEVEL JET COULD POTENTIALLY MOVE OVER KRBG SO HAVE
INCLUDED WIND SPEED SHEAR FOR KRBG AS WELL.
&&
.PREV DISCUSSION... /ISSUED 108 AM PST TUE NOV 11 2008/
DISCUSSION...00Z NGM/NAM/GFS IN.
ON THE GLOBAL SCALE...THE HEMISPHERIC GFS360 DISPLAYS A NEAR-
CLASSIC WAVE NUMBER 5 CONFIGURATION...WHICH IS GENERALLY A
MODERATELY PROGRESSIVE PATTERN. MOST OF THE NORTHEAST PACIFIC IS
INITIALLY UNDER A FAST ZONAL FLOW PATTERN BETWEEN A BERING SEA LOW
AND A BROAD FLAT HIGH IN THE TROPICS.
SATELLITE IMAGERY SHOWS A FAST JET EMBEDDED IN THE ZONAL FLOW
RUNNING ACROSS THE PACIFIC AT AROUND 45N. THE JET CORE IS OUT
BETWEEN 140W AND 150W AND IT IS AROUND 180KT. THE STRONGEST JET
WINDS...AND THUS THE MOST DYNAMIC ENERGY...WILL REMAIN NORTH OF
THE MEDFORD CWA...BUT WINDS ALOFT OVER THE AREA WILL STILL BE
IMPRESSIVE...INITIALLY FROM THE NORTHWEST AND THEN BACKING TO WEST
WEDNESDAY NIGHT.
THE 500MB PATTERN SHOWS A RIDGE BUILDING OVER THE PACIFIC NORTHWEST
THROUGH WEDNESDAY MORNING...THEN A BRIEF PERIOD OF WEAKENING TO
ZONAL FLOW WEDNESDAY. THEN IT WILL BUILD IN AGAIN MORE STRONGLY
THURSDAY AND FRIDAY.
BRINGING THIS DOWN TO CWA SCALE...THE ABOVE DESCRIPTION IS NOT
VERY INDICATIVE OF WHAT WILL TRANSPIRE OVER THE MEDFORD CWA LATER
TODAY...RIDGING IS NOT USUALLY ASSOCIATED WITH HIGH WIND WARNINGS.
HOWEVER...A FAIRLY STRONG AND WET WARM FRONT WILL MOVE ONSHORE
LATER TODAY. STRONG SOUTHWEST WINDS WITH THE FRONT WILL BE
CONSTRAINED TO LOW LEVELS DUE TO STABLE DESCENDING ISENTROPIC FLOW
ABOVE IT. THIS COMBINATION CREATES NEAR IDEAL CONDITIONS FOR THE
FORMATION OF A LOW LEVEL COASTAL JET...AND IT IS LIKELY THAT
PORTIONS OF THE COAST WILL GET WINDS MEETING HIGH WIND WARNING
CRITERIA.
OF COURSE ALL THIS WARM AIR CAN HOLD QUITE A BIT OF MOISTURE SO
THERE WILL BE A LOT OF PRECIPITATION WITH THIS FRONT TOO. SNOW
LEVELS WILL GO UP TO 10KFT AND HIGHER. IF THIS OCCURRED LATER IN
THE SEASON IT COULD SUPPORT A FLOOD EVENT DUE TO SNOWMELT BUT
THERE IS VERY LITTLE SNOWPACK UP THERE SO NO FLOODING PROBLEMS ARE
ANTICIPATED.
PRECIPITATION WILL DIMINISH LATE TUESDAY NIGHT AS THE WARM FRONT
MOVES TO THE NORTHEAST OF THE AREA. THE WEAKENING OF THE UPPER
RIDGE WILL ALLOW THE TRAILING COLD FRONT TO MOVE THROUGH THE AREA
WEDNESDAY NIGHT...BUT UPPER LEVEL SUPPORT WILL REMAIN TO THE NORTH
SO IT WILL WEAKEN AS IT MOVES THROUGH. ASSOCIATED PRECIPITATION
WILL BE LIGHT FOR THE MOST PART. IT WILL MOVE BACK NORTH AS A DRY WARM
FRONT WEDNESDAY NIGHT INTO THURSDAY. WEDNESDAY NIGHT THROUGH
FRIDAY LOOK DRY WITH STRONG RIDGING ALOFT. AREAS OF OVERNIGHT FOG
ARE EXPECTED IN THE WEST SIDE VALLEYS DURING THIS INTERVAL WITH
TEMPERATURES IN THE VALLEYS SIGNIFICANTLY COLDER THAN THE RIDGES.
THIS WEEKEND THE GLOBAL PATTERN WILL TRANSITION TO A WAVE NUMBER
OF 3 OR 4...WHICH SHOULD PUT THE BRAKES ON THE PROGRESSIVE PATTERN
AND INDUCE SOME RETROGRESSION. THAT WILL BE THE CASE OVER THE
NORTHEAST PACIFIC AS A STRONG RIDGE WILL BUILD ON SUNDAY AND
PERSIST THROUGH AT LEAST NEXT TUESDAY. SATURDAY THROUGH TUESDAY
WILL BE DRY WITH NEAR NORMAL TEMPERATURES. EXPECT LOTS OF
OVERNIGHT FOG IN THE WEST SIDE VALLEYS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 4 PM PST THIS AFTERNOON FOR ORZ021-
ORZ022.
CA...NONE.
PACIFIC COASTAL WATERS...GALE WARNING UNTIL 4 PM PST THIS AFTERNOON
FOR PZZ350-PZZ356-PZZ370-PZZ376.
HAZARDOUS SEAS WARNING UNTIL 11 AM PST WEDNESDAY FOR PZZ350-
PZZ356-PZZ370-PZZ376.
PETRUCELLIHazardous weather outlook, Nov 11, 3:52 AM PST, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 352 AM PST TUE NOV 11 2008 ORZ021-022-120000- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 352 AM PST TUE NOV 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT FROM 7 AM TO 4 PM PST TODAY. SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.